| Catalog Number |
J346H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a c-section on an unknown date and suture was used.It was reported that the sutures popped off needle intra op during uterine closure from c section.There was no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/26/2024.H6 component code: g07002: pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: two product complaints were opened to address 2 patients.Patient 1: (b)(4).Patient 2: (b)(4).Please address the questions below for each patient event: what was the name of the procedure? both cases were c sections for patient 1 and patient 2.What was the procedure date? unknown.What is the lot number? ucmjpq.When was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify, while closing the uterus during c section: what was used to complete the procedure? another lot number of same suture.Is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.The sutures used during the operations both times were not retained as they were closing and near the end of it so suture remained in the patient and needle was discarded.However, when meeting with surgeon and nurse in hallway we opened the same lot # and re enacted what happened, needle detached from suture too easily w this lot number and when we tried it with a different lot number the needle just bended and stayed attached to the suture (10145l worked as expected w the ductility of the needle).Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Noella ethier head nurse labour and delivery, sherri: nurse labour and delivery.Dr.(b)(6): ob/gyn.The following information was reported: was surgery delayed due to the reported event? no.Was procedure successfully completed? unknown.Were fragments generated? unknown.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences? no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study? unknown.The single complaint was reported with multiple events.A device has been received; however, it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/23/2024 additional information: d9, h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.One detached needle and one suture piece outside its packaging were received for analysis.During the visual inspection of the detached needle, the swage area and the edge were noted with marks probably caused by a surgical instrument.There were remnants of the suture in the needle hole.The received suture was inspected, and the extremes were noted to be cut probably caused by a surgical instrument.Also, body fluids were noted along the strand as well.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.